MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number B5ST
Medical Device Problem Codes Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a laparoscopic gastrectomy, a "rubbery thing" fell into the abdominal cavity.There is a possibility that it was from a competitive device.The device was used on the stomach.The surgeon commented that a forceps or an electric device clamped the device.The procedure was not converted to an open procedure when the fallen part was retrieved.It is unknown whether all pieces were picked up.Another device was used to complete the case.There were no adverse consequence to the patient.The patient¿s condition is stable.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent: (b)(6) 2022.Batch # unk.Additional information received: a photo was received for review.Review is in progress and has not yet been completed.Upon completion of photo review, a supplemental medwatch will be sent.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Attempts are being made to obtain additional information and retrieve the device.To date, no additional information has been received and no device has been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent: does surgeon believe any pieces of the seal remain in the patient? what laparoscopic devices and or mesh were being used down the trocars at the time the part or parts fell into the patient? what activities were being performed in the procedure when the piece fell into the patient? what is meant by ¿a forceps or an electric device clamped the device? what part of our trocar devices did the forceps or electric device clamp? is there any video available from the procedure? was the post-op care of the patient altered as a result of the rubber piece falling into patient¿s abdominal cavity? what is current status of patient?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/21/2022.Investigation summary: a photo along with the device was returned to ethicon endo surgery for evaluation.During the visual analysis of the photo, the following was observed: the photo shows a obturator out of its original packaging with the product code, b5st.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that b5st device was returned with no apparent damage.In an attempt to replicate the reported incident, the device was visually tested to detect any seal issues.The device was disassembled in order to evaluate the condition of the seal.Upon disassembling, no anomalies were found.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned with no anomalies noted.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 09/22/2022.Additional information was requested, and the following was received: does surgeon believe any pieces of the seal remain in the patient? no further information is available.What laparoscopic devices and or mesh were being used down the trocars at the time the part or parts fell into the patient? no further information is available.What activities were being performed in the procedure when the piece fell into the patient? no further information is available.What is meant by ¿a forceps or an electric device clamped the device? forceps or an electric device clamped a rubbery thing and it got torn.What part of our trocar devices did the forceps or electric device clamp? no further information is available.Is there any video available from the procedure? no video is available.Was the post-op care of the patient altered as a result of the rubber piece falling into patient¿s abdominal cavity? no further information is available.What is current status of patient? the patient¿s condition is stable.No further information will be provided.".

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key13518338
Report Number3005075853-2022-00821
Device Sequence Number4158090
Product Code GCJ
UDI-Device Identifier10705036001232
UDI-Public10705036001232
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB5ST
Device Catalogue NumberB5ST
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer02/22/2022
08/24/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date03/21/2022
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown